Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 81, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Oct 20, 2004, 3:00 PM PDT for San Diego County, California. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 20, 2004, 3:00 PM PDT (22:00 UTC)
- Expired
- Oct 20, 2004, 7:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 23 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 3:48 PM PDT | FLASH FLOOD | 9 Ne Lakeside, CA | FLOODED WILDCAT CANYON RD. JUST NORTH OF BARONA CASINO. |
| Oct 20, 3:48 PM PDT | FLASH FLOOD | El Cajon, CA | NUMEROUS STREETS FLOODED IN EL CAJON. FLOOD CHANNEL 3 FT FROM FLOWING OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 202150 FFWSGX CAC073-210200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 300 PM PDT WED OCT 20 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SAN DIEGO COUNTY THIS INCLUDES THE LOCATIONS OF...JULIAN...MOUNT LAGUNA...CREST HARBISON CANYON...SPRING VALLEY...SANTEE...POWAY...NATIONAL CITY...LEMON GROVE...LAKESIDE...LA MESA...EL CAJON AND CHULA VISTA * UNTIL 700 PM PDT * AT 300 PM PDT...RADAR CONTINUED TO INDICATE HEAVY RAINFALL ACROSS MUCH OF SAN DIEGO COUNTY...MOSTLY WEST OF A LINE FROM BORREGO SPRINGS TO MOUNT LAGUNA. HEAVIEST RAIN EXTENDED FROM THE MOUNTAINS SOUTHWEST TO OVER THE COASTAL WATERS. RAINFALL RATES FROM 1/4 TO 1/2 INCH PER HOUR WILL PRODUCE MORE MUDSLIDES AND ROCKSLIDES... ESPECIALLY IN THE BURN AREAS. LAT...LON 3261 11710 3269 11623 3303 11652 3338 11643 3342 11743 $$ PURPURA/MOEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 2:00 PM PDT, 1 hour earlier.
Area forecast discussion, Oct 20, 2:00 PM PDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT WED OCT 20 2004 .SYNOPSIS...A STRONG FRONTAL SYSTEM WAS MOSTLY OUT OF THE AREA WITH THE BACK EDGE OF THE FRONT MOVING THROUGH NORTHERN SAN DIEGO COUNTY. THE UPPER LEVEL LOW AND COLD AIR ALOFT WILL MOVE OVER TONIGHT AND THURSDAY WITH A CHANCE OF THUNDERSTORMS AND SOME SNOW IN THE HIGHEST ELEVATIONS. SHOWERS AND POSSIBLE THUNDERSTORMS ON THURSDAY WILL DECREASE FROM THE NORTH THURSDAY NIGHT AND EARLY FRIDAY MORNING. THE TROUGH WILL WEAKEN OVER THE AREA WITH HIGHER PRESSURE ALOFT LATE FRIDAY THROUGH MONDAY. ANOTHER COLD FRONT IS EXPECTED TUESDAY INTO WEDNESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE FRONT WAS WEAKENING AND MOVING OUT OF SAN DIEGO COUNTY EARLY THIS AFTERNOON. SHOWERS WILL MOVE IN AS THE UPPER LEVEL LOW DROPS SOUTH. GUSTY WINDS WERE DECREASING ALSO. LOCAL AREAS COULD RECEIVE ABOUT AN HALF INCH TO ONE INCH FROM SHOWERS AND THUNDERSTORMS TONIGHT THROUGH THURSDAY. COLD AIR FROM THE UPPER LEVEL LOW WILL MOVE OVER THE AREA TONIGHT AND THURSDAY WITH SHOWERS AND POSSIBLE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. SOME SHOWERS MAY LINGER INTO FRI MORNING THEN THE TROUGH WILL WEAKEN WITH HIGHER PRESSURE ALOFT OVER SOCAL. A WEAK TROUGH WILL REMAIN OVER THE AREA SATURDAY THROUGH MONDAY. A LARGE TROUGH DEEPENS INTO THE AREA TUE THRU WED WITH ANOTHER COLD FRONT MOVING THRU SOCAL. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH AND WARNINGS...SEE LAXFFASGX...LAXFFWSGX AND LAXFLSSGX. WIND ADVISORY...SEE LAXNPWSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && WHITLOW
Hazardous weather outlook, Oct 20, 2:00 PM PDT, 1 hour before
HWOSGX HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT WED OCT 20 2004 CAZ042-043-048-050-211300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 200 PM PDT WED OCT 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AND VALLEY AREAS IN SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 200 PM THURSDAY. RIP CURRENT POTENTIAL IS HIGH FOR THE ORANGE AND SAN DIEGO COUNTY BEACHES. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. A TROUGH OF LOW PRESSURE WITH BRING SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS THURSDAY. PERIODS OF HEAVY RAIN WITH FLASH FLOODING AND MUDSLIDES ARE POSSIBLE. CAZ055-056-057-058-211300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 200 PM PDT WED OCT 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 200 PM THURSDAY. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. POSSIBLE PERIODS OF HEAVY RAIN WITH FLASH FLOODING AND MUDSLIDES THURSDAY. CAZ060-061-062-211300- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 200 PM PDT WED OCT 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERT AREAS IN SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. FLASH FLOOD WATCH CONTINUES IN EFFECT FOR APPLE AND YUCCA VALLEYS UNTIL 200 PM THURSDAY. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. POSSIBLE PERIODS OF HEAVY RAIN WITH URBAN AND SMALL STREAM FLOODING THURSDAY. MOEDE
In the hours before
Local storm report, Oct 20, 10:12 AM PDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1012 AM PDT WED OCT 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD FONTANA 34.10N 117.46W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
VEHICLES STUCK ON COMMUTER TRAIN TRACKS DUE TO FLOODING.
0930 AM FLASH FLOOD RIVERSIDE 33.94N 117.40W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
VEHICLES STUCK IN DITCH FULL OF WATER. PARTIES IN
VEHICLES.
0928 AM FLASH FLOOD RIVERSIDE 33.94N 117.40W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
TWO FEET OF WATER AT HWY 91 AND UNIVERSITY AV.
0927 AM FLASH FLOOD DEVORE 34.22N 117.40W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
GLEN HELEN RD AT I-15 COMPLETELY COVERED WITH ONE INCH OF
MUD NEAR THE RANGER STATION.
0925 AM FLASH FLOOD FONTANA 34.10N 117.46W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
WATER FLODDING INTO HOUSES AT ETIWANDA AV AND HOMES AV.
0904 AM FLASH FLOOD OCEANSIDE 33.20N 117.38W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ENTIRE FREEWAY FLOODED I-5 AT MISSION AV.
0904 AM FLASH FLOOD FALLBROOK 33.37N 117.24W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
INTERSECTION FLOODED AT S. MISSION RD. AT ROCKY CREST RD.
0839 AM FLASH FLOOD LAKE ELSINORE 33.67N 117.32W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
MUDSLIDE ON WESTSIDE OF LAKE ELSINORE AT HWY 74 AND GRAND
AV.
0842 AM FLASH FLOOD ORANGE 33.81N 117.82W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
FLOODING AT THE CONNECTION OF THE HWY 55 AND HWY 91.
0814 AM FLASH FLOOD ALPINE 32.84N 116.76W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
MUDSLIDE AT HWY 79 JUST NORTH OF VIEJAS BLVD.
0852 AM FLASH FLOOD SAN BERNARDINO 34.14N 117.29W
10/20/2004 SAN BERNARDINO CA TRAINED SPOTTER
FLOODED ROADWAYS.
0752 AM FLASH FLOOD PLACENTIA 33.88N 117.85W
10/20/2004 ORANGE CA TRAINED SPOTTER
LOCAL FLOODING. 2.90 INCHES OF RAIN SINCE MIDNIGHT.
0917 AM FLASH FLOOD SAN MARCOS 33.14N 117.17W
10/20/2004 SAN DIEGO CA TRAINED SPOTTER
LOCAL STREET FLOODING.
0835 AM HIGH SUST WINDS VISTA 33.19N 117.24W
10/20/2004 0 MPH SAN DIEGO CA TRAINED SPOTTER
25 TO 35 MPH WITH GUSTS TO 50 MPH. 8 INCH TREE LIMB
BROKEN OFF.
0956 AM FLASH FLOOD COSTA MESA 33.67N 117.91W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
FLOODING ON SOUTHBOUND I-405 AT BRISTOL.
0956 AM FLASH FLOOD LAKE ARROWHEAD 34.26N 117.19W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
MUDSLIDE ON HWY 189 IN TWIN PEAKS - RIMFOREST AREA.
0935 AM FLASH FLOOD TECATE 32.58N 116.63W
10/20/2004 SAN DIEGO CA PUBLIC
ROADWAYS FLOODED AND IMPASSABLE IN TECATE AREA.
0958 AM FLASH FLOOD WINCHESTER 33.71N 117.08W
10/20/2004 RIVERSIDE CA TRAINED SPOTTER
ROAD FLOODING, VEHICLE RESCUE, HOMES FLOODED. WIND GUSTS
TO 38 MPH.
1009 AM FLASH FLOOD ESCONDIDO 33.14N 117.07W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING ALONG I-15 NORTH OF ESCONDIDO AT GOPHER CANYON
RD.
1009 AM FLASH FLOOD MURRIETA 33.56N 117.21W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
ENTIRE ROADWAY FLOODED AT SCOTT RD. AND MENIFEE RD.
1009 AM FLASH FLOOD MURRIETA 33.56N 117.21W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
SEVERAL VEHICLES STALLED IN WATER ABOUT 20 INCHES DEEP AT
SCOTT RD. AND I-215.
&&
MMLocal storm report, Oct 20, 11:22 AM PDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1122 AM PDT WED OCT 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1050 AM FLASH FLOOD RIVERSIDE 33.94N 117.40W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
FLOODED LANE ON WESTBOUND HWY 60 AT ROUBIDOUX RD.
1050 AM FLASH FLOOD TUSTIN 33.73N 117.81W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
FLOODING ON HWY 241 AT HWY 261 NORTHEAST OF TUSTIN.
1050 AM FLASH FLOOD VALLEY CENTER 33.22N 117.01W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING ROADS IMPASSABLE AT WOODS VALLEY RD AT COOL
WATER RANCH RD.
0321 AM FLASH FLOOD WRIGHTWOOD 34.36N 117.63W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
HWY 2 WASHED OUT AT SHEEP CREEK DR. 2 FEET OF MUD AND
ROCKS ON ROADWAY. VEHICLE STUCK. BRIDGE WASHED OUT. ROAD
CLOSED FROM HWY 138.
1050 AM FLASH FLOOD ESCONDIDO 33.14N 117.07W
10/20/2004 SAN DIEGO CA NWS EMPLOYEE
ESCONDIDO CREEK AT HARMONY GROVE RD IS 1 FOOT FROM
COVERING ROAD. SEVERAL INTERSECTIONS IN VICINITY WITH UP
TO 4 INCHES WATER.
1045 AM FLASH FLOOD HESPERIA 34.42N 117.30W
10/20/2004 SAN BERNARDINO CA TRAINED SPOTTER
FLOODED ROADWAYS WITH 6 TO 8 INCHES OF WATER, AND 1 FOOT
DEEP IN LOW SPOTS.
1013 AM NON-TSTM WND GST VALLEY CENTER 33.22N 117.01W
10/20/2004 0 MPH SAN DIEGO CA TRAINED SPOTTER
WINDS 40 TO 45 MPH.
1018 AM FLASH FLOOD COSTA MESA 33.67N 117.91W
10/20/2004 ORANGE CA TRAINED SPOTTER
FLOODING, 3.52 INCHES SINCE MIDNIGHT.
1035 AM FLASH FLOOD VALLEY CENTER 33.22N 117.01W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODED ROADWAY OF HWY 76 AT COLE GRADE RD.
1035 AM FLASH FLOOD CHULA VISTA 32.64N 117.08W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ROADWAY FLOODING ON OTAY LAKES RD. NEAR HWY 94.
1035 AM FLASH FLOOD RIVERSIDE 33.94N 117.40W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
MUD SLIDE ON HWY 60 AT PEDLEY RD.
1037 AM FLASH FLOOD CHINO HILLS 33.97N 117.75W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
MUD SLIDE 6 INCHES DEEP COVERING HWY 142, CARBON CANYON
RD. AT CANON LN.
1037 AM FLASH FLOOD ONTARIO 34.05N 117.61W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
FLOODED LANE CLOSURE WESTBOUND I-10 AT MILLIKEN AV. DUE
TO MUD AND DEBRIS.
1037 AM FLASH FLOOD MIRA LOMA 33.98N 117.51W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
FLOODING AT FLESPAR ST. AND 56TH ST. CAR STUCK IN WATER.
1115 AM FLASH FLOOD SAN DIEGO 32.72N 117.16W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ROADS SLIGHTLY FLOODED ON HWY 163 JUST SOUTH OF I-8.
1115 AM FLASH FLOOD SAN DIEGO 32.72N 117.16W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING ALONG WESTBOUND HWY 56 AT BLACK MOUNTAIN RD.
WATER ACROSS ALL LANES.
1105 AM FLASH FLOOD 2 E HESPERIA 34.42N 117.26W
10/20/2004 SAN BERNARDINO CA TRAINED SPOTTER
STREET FLOODING. MANY INTERSECTIONS 8 TO 10 INCHES OF
WATER, SOME AREAS 1 FOOT OF WATER. BACKYARD 4 INCHES OF
WATER. 1.32 INCHES OF RAINFALL SINCE MIDNIGHT.
1112 AM FLASH FLOOD BONSALL 33.28N 117.22W
10/20/2004 SAN DIEGO CA TRAINED SPOTTER
MUD AND DEBRIS ON HWY 76 ONE MILE WEST OF OLIVE HILL.
&&
MMLocal storm report, Oct 20, 12:52 PM PDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1252 PM PDT WED OCT 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD CUYAMACA PEAK 32.95N 116.61W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
MUD SLIDE ON HWY 79 AT LAKE CUYAMACA.
1215 PM FLASH FLOOD DULZURA 32.64N 116.78W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
MUDSLIDE ON HWY 94 AT DULZURA.
1215 PM FLASH FLOOD ALPINE 32.84N 116.76W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
MUDSLIDE IN CREST WESTBOUND I-8 AT DUNBAR LN.
1215 PM FLASH FLOOD PAUMA VALLEY 33.30N 116.98W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODED ROADWAY ON HWY 76 IN TWO SPOTS NEAR RICE CANYON
RD., AND 3 INCHES OF FLOWING WATER AT EL CINDO.
1155 AM FLASH FLOOD ESCONDIDO 33.14N 117.07W
10/20/2004 SAN DIEGO CA NWS EMPLOYEE
FLOODING AT COUNTRY CLUB RD. AND HARMONY GROVE RD. THE
LATTER IS CLOSED AT ESCONDIDO CREEK. 2 TO 3 FEET OF WATER
RUNNING OVER THE ROAD.
1129 AM FLASH FLOOD SAN MARCOS 33.14N 117.17W
10/20/2004 SAN DIEGO CA TRAINED SPOTTER
FLOODED ROAD AT CRAVEN. 3 TO 4 FEET OF SWIFT MOVING
WATER.
1125 AM FLASH FLOOD VALLEY CENTER 33.22N 117.01W
10/20/2004 SAN DIEGO CA TRAINED SPOTTER
FLOODING ON LAKE WOHLFORD RD. AT VALLEY CENTER RD. CLOSED
DUE TO FLOODING AND DEBRIS.
1138 AM HIGH SUST WINDS ALPINE 32.84N 116.76W
10/20/2004 0 MPH SAN DIEGO CA TRAINED SPOTTER
WIND GUST 44 MPH.
1140 AM FLASH FLOOD SAN DIEGO 32.72N 117.16W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING ON WESTBOUND HWY 94 AT EUCLID OFFRAMP.
1141 AM FLASH FLOOD SAN DIEGO 32.72N 117.16W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODED ONRAMP ON I-5 AND 1ST AV. IN DOWNTOWN.
1141 AM FLASH FLOOD RANCHITA 33.21N 116.52W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
MUDSLIDE AT JUNCTION OF S22 AND S2 WEST OF RANCHITA.
1141 AM FLASH FLOOD NATIONAL CITY 32.67N 117.10W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODED ROADWAY ON I-805 AT PLAZA BLVD.
1141 AM FLASH FLOOD CHULA VISTA 32.64N 117.08W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODED AT NORTHBOUND I-805 JUST SOUTH OF MAIN ST.
1142 AM FLASH FLOOD RANCHO CUCAMONGA 34.12N 117.57W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
LANES CLOSED DUE TO FLOODING ON NORTHBOUND EUCLID.
MOUNTAIN AND EUCLID CLOSED TO MT. BALDY.
1142 AM FLASH FLOOD MIRA LOMA 33.98N 117.51W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
FLOODING AT LIMONITE AND LUCRETIA AVS.
1143 AM FLASH FLOOD FONTANA 34.10N 117.46W
10/20/2004 SAN BERNARDINO CA DEPT OF HIGHWAYS
FLOODING CLOSED VALLEY BLVD. AT COMMERCE.
1144 AM FLASH FLOOD COSTA MESA 33.67N 117.91W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
HARBOR BLVD. ONRAMP TO I-405 FLOODED.
1144 AM FLASH FLOOD HEMET 33.73N 117.00W
10/20/2004 RIVERSIDE CA DEPT OF HIGHWAYS
LARGE BOULDERS IN ROADWAY EAST OF HEMET NEAR THE RANGER
STATION.
1249 AM FLASH FLOOD SAN JUAN CAPISTRANO 33.50N 117.65W
10/20/2004 ORANGE CA DEPT OF HIGHWAYS
ROCKS BLOCKING THE ROADWAY ON HWY 74 JUST EAST OF LA PATA
AV. EAST OF SAN JUAN CAPISTRANO.
&&
MMLocal storm report, Oct 20, 2:21 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
221 PM PDT WED OCT 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM AVALANCHE ESCONDIDO 33.14N 117.07W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ROCKS IN RANCHO SANTA FE ON EL CAMINO DEL NORTE AND DEL
DIOS HWY AND NEAR LAKE HODGES ON DEL DIOS HWY.
0105 PM FLASH FLOOD RAMONA 33.04N 116.87W
10/20/2004 SAN DIEGO CA COUNTY OFFICIAL
ROAD CLOSED MUSSEY GRADE SOUTHWEST OF RAMONA.
0105 PM FLASH FLOOD EL CAJON 32.80N 116.96W
10/20/2004 SAN DIEGO CA COUNTY OFFICIAL
ROAD CLOSURE AND HOUSES FLOODED IN EAST EL CAJON AT
GREENFIELD RD.
0105 PM FLASH FLOOD SPRING VALLEY 32.72N 116.99W
10/20/2004 SAN DIEGO CA COUNTY OFFICIAL
QUARRY ROAD CLOSED DUE TO 5 TO 6 FEET OF WATER.
0105 PM FLASH FLOOD CHULA VISTA 32.64N 117.08W
10/20/2004 SAN DIEGO CA COUNTY OFFICIAL
ROAD CLOSED OTAY LAKES RD. FROM 1,000 TRAILS CAMPGROUND
TO CHULA VISTA. ORCHARD RD. ALSO CLOSED.
0139 PM FLASH FLOOD FALLBROOK 33.37N 117.24W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ROADWAY FLOODED, SANDIA CREEK RD. AT ROCK MOUNTAIN DR.
NORTH OF FALLBROOK.
0130 PM FLASH FLOOD LAKESIDE 32.85N 116.91W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ROAD FLOODED IN LOW SPOT OF WILDCAT CANYON RD. NEAR SAN
VICENTE RD.
0120 PM FLASH FLOOD DULZURA 32.64N 116.78W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
ROAD FLOODED ON HWY 94 AT OTAY LAKES RD.
0120 PM FLASH FLOOD CHULA VISTA 32.64N 117.08W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
I-805 FLOODED AT E ST. AND TELEGRAPH CANYON RD.
0216 PM FLASH FLOOD LEMON GROVE 32.73N 117.03W
10/20/2004 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODED ROAD ONRAMP LEMON GROVE AV. TO HWY 94.
0114 PM FLASH FLOOD VALLEY CENTER 33.22N 117.01W
10/20/2004 SAN DIEGO CA TRAINED SPOTTER
3 INCHES OF WATER AND DEBRIS AT LILAC AND OLD CASTLE.
&&
MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:50 PM PDT | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Oct 20, 4:00 AM PDT | Flash Flood Warning | SGX | Orange | 3 hr |
| Oct 20, 6:15 AM PDT | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Oct 20, 9:00 AM PDT | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 2 hr |
| Oct 20, 10:38 AM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino, San Diego | 2 hr |
| Oct 20, 1:00 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.